Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 12, 2021Bullock County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 12, 2021, 1:01 PM CDT for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 1:01 PM CDT (18:01 UTC)
Expired
Jun 12, 2021, 1:30 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL

County Bullock County, AL

The radar

The Maxwell AFB radar (KMXX), 43 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS84 KBMX 121801
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sat Jun 12 2021
 
ALZ046-049-121830-
Pike AL-Bullock AL-
101 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND WESTERN
BULLOCK COUNTIES UNTIL 130 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shopton, or 11 miles west of Union Springs, moving southeast at 5
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Union Springs, Shopton, Franklin Field, Beans Crossroads, China
Grove, Mitchell, Simsville and High Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3204 8600 3216 8600 3228 8593 3227 8592
      3225 8588 3223 8586 3223 8583 3216 8567
      3194 8583
TIME...MOT...LOC 1801Z 297DEG 6KT 3212 8590 

$$

25/Owen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:58 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 6:58 AM CDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
658 AM CDT Sat Jun 12 2021

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0300 AM CDT Sat Jun 12 2021/

Through Sunday.

We are finally watching the trough begin to work out of the area, as
a a ridge build in. With that said though a surface trough will be
sliding through the area. This combined with afternoon heating with
likely result in fairly large CAPE within the column. With descent
lift, 20 to 30 kt effective shear and localized enhancements with
numerous boundaries in place, this large CAPE will likely result in
multicellular storms that will result in strong to severe storms
this afternoon with wind being the main threat along with large hail
at times. We will also need to watch any training storms as they
move over a very saturated ground from the past week. Look for the
stronger activity to work through at least 9 PM and could
potentially last a touch longer but more isolated in nature. Showers
and embedded storms will continue into the evening but will be slide
south and could be south of the area by Midnight.

As we move into Sunday the better moisture will be across the south
and southwest, so went with the higher PoPs here. With that said it
will be more like your typical summertime pattern here as the best
focus will be south of the area. Activity should begin to dwindle
down as we approach the send of the daytime hours on Sunday. Highs
will be a touch warmer on Sunday as the sun will be around a little
longer. Look for upper 80s to low 90s today with low 90s on Sunday.

16

.LONG TERM...
/Updated at 0300 AM CDT Sat Jun 12 2021/

Monday through Friday.

Guidance is in general agreement and suggestive of a very prominent
deep-layer ridge establishing across the Intermountain West
early/mid next week (could approach ~600 dam at H5 Tue-Thu which is
impressive). The corresponding amplification of the upper-level jet
stream will result in a longwave trough to position across the East
Coast northeastward into Quebec where the parent upper-low will
reside. Across the Deep South and Gulf Coast, a residual upper-level
weakness will meander along the northern Gulf and should generally
stretch northeastward toward the Carolina Coast on Monday. Northerly
flow will encompass much of the area by then, so tropospheric
moisture content will be in a state of decline. PoPs will therefore
favor areas southward where best PWs are expected (1.4"-1.6"). This
should foster isolated/scattered showers and thunderstorms mainly
during peak diurnal heating. This will also describe the overall
theme for Tuesday, though rain chances decrease each day through
Thursday as drier air further invades the Deep South. This is
despite shortwave perturbations rotating into the area from the north
around the base of the longwave trough. Uppers 80s & lower 90s will
be the expected highs through Thursday afternoon unless convection
sees otherwise. The forecast becomes a little more complicated later
in the period as unsettled weather is forecast across the Gulf of
Mexico late next week. The NHC is monitoring for potential tropical
cyclone development near the Bay of Campeche during this time
frame. However, general storminess could encompass the Gulf Coast
due to rich tropical moisture slowly creeping northward. PoPs
were increased as a result, though forecast confidence remains low
at this time.

40/Sizemore

&&

.AVIATION...
12Z TAF Discussion.

West-northwesterly flow aloft, once again is producing early
morning showers and few storms. Skies are starting out MVFR/IFR
once again this morning. Coverage increasing during the day with
numerous showers and storms in the afternoon and early evening.
Activity will diminish between 4 and 7z.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

16

&&

.FIRE WEATHER...

Relative humidity values remain elevated today with scattered to numerous
showers and thunderstorms by this afternoon and evening. Some
thunderstorms could be strong to severe. Otherwise, northwesterly
20 ft winds of 5-10 mph are expected. Winds should trend more
northerly by Sunday. This will begin a period of decreasing
moisture which will result in lower rain chances and lower
afternoon RH values (40-50%) into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     91  69  91  69  92 /  40  20  30  10  10
Anniston    90  70  90  71  92 /  50  30  30  10  10
Birmingham  90  71  91  71  92 /  60  30  30  20  20
Tuscaloosa  91  72  92  72  93 /  80  40  40  20  20
Calera      90  72  91  73  91 /  70  40  40  20  20
Auburn      87  71  89  71  90 /  70  40  40  20  30
Montgomery  92  72  93  73  93 /  80  40  40  20  30
Troy        90  72  92  71  92 /  80  50  50  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 12, 7:41 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
741 AM CDT Sat Jun 12 2021

ALZ011>015-017>050-131545-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
741 AM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms may develop during the afternoon
hours from around 1 PM to 9 PM across Central Alabama. The main
threat will be damaging winds up to 60 MPH. A few storms may also
have large hail.

In addition, heavy rainfall will occur at times which may cause
localized flooding across portions of Central Alabama.

Minor flooding is occurring along portions of the Tombigbee River
basin today. Please see river flood statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin on through at least Thursday. Please see river
flood statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on this afternoon and early evening.

In the hours before

Special weather statement, Jun 12, 12:17 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1217 PM CDT Sat Jun 12 2021

ALZ014-015-121745-
Walker AL-Winston AL-
1217 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALKER AND
SOUTHEASTERN WINSTON COUNTIES UNTIL 1245 PM CDT...

At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Falls City, or over Arley, moving southeast at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Arley, Curry, Smith Lake, Helicon, Corinth Rec Area, Falls City,
Houston, Mill Branch, Maple Branch, Hullett Branch, Winston County
Airport, Little Dismal Creek, Bull Branch, Yellow Creek, Coon Creek,
Rockhouse Creek, Hidden Cove Campground, Battle Branch, Panther
Branch and Wilson Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3413 8711 3399 8711 3399 8715 3398 8714
      3397 8714 3396 8712 3395 8711 3392 8724
      3414 8736 3418 8716
TIME...MOT...LOC 1717Z 332DEG 6KT 3406 8721

25/Owen
Special weather statement, Jun 12, 12:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1237 PM CDT Sat Jun 12 2021

ALZ023-034-121800-
Bibb AL-Tuscaloosa AL-
1237 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
NORTHEASTERN BIBB COUNTIES UNTIL 100 PM CDT...

At 1237 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Bibb, or 15 miles north of Centreville. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake View, Brookwood, Vance, Woodstock, West Blocton, Tannehill
Ironworks State Park, Abernant, Mercedes Benz Of Alabama, North Bibb,
Bucksville, Marvel, Green Pond, Caffee Junction and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3331 8715 3331 8713 3329 8712 3329 8710
      3319 8702 3319 8703 3317 8703 3317 8700
      3312 8697 3311 8697 3300 8726 3324 8733
TIME...MOT...LOC 1737Z 336DEG 4KT 3319 8719

25/Owen
Special weather statement, Jun 12, 12:48 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1248 PM CDT Sat Jun 12 2021

ALZ014-015-121815-
Walker AL-Winston AL-
1248 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALKER AND
SOUTHEASTERN WINSTON COUNTIES UNTIL 115 PM CDT...

At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arley. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Arley, Double Springs, Addison, Curry, Camp McDowell, Nesmith, Smith
Lake, Poplar Springs, Helicon, Corinth Rec Area, Falls City, Houston,
Mill Branch, Maple Branch, Hullett Branch, Clear Creek, Winston
County Airport, Cane Creek, Little Dismal Creek and Bull Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3421 8714 3417 8711 3399 8711 3399 8715
      3398 8714 3392 8732 3412 8746
TIME...MOT...LOC 1747Z 348DEG 4KT 3407 8721

25/Owen
Special weather statement, Jun 12, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
101 PM CDT Sat Jun 12 2021

ALZ046-049-121830-
Pike AL-Bullock AL-
101 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE AND WESTERN
BULLOCK COUNTIES UNTIL 130 PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shopton, or 11 miles west of Union Springs, moving southeast at 5
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Union Springs, Shopton, Franklin Field, Beans Crossroads, China
Grove, Mitchell, Simsville and High Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3204 8600 3216 8600 3228 8593 3227 8592
      3225 8588 3223 8586 3223 8583 3216 8567
      3194 8583
TIME...MOT...LOC 1801Z 297DEG 6KT 3212 8590

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:17 PM CDTSpecial Weather StatementBMXWinston28 min
Jun 12, 12:37 PM CDTSpecial Weather StatementBMXBibb23 min
Jun 12, 12:48 PM CDTSpecial Weather StatementBMXWinston27 min
Jun 12, 1:05 PM CDTSpecial Weather StatementBMXBibb25 min
Jun 12, 1:17 PM CDTSpecial Weather StatementBMXWalker43 min
Jun 12, 1:24 PM CDTSpecial Weather StatementBMXTuscaloosa36 min
Jun 12, 1:25 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 12, 1:35 PM CDTSpecial Weather StatementBMXChilton25 min
Jun 12, 2:05 PM CDTSpecial Weather StatementBMXChilton25 min
Jun 12, 2:11 PM CDTSevere Thunderstorm WarningBMXChilton17 min
Jun 12, 2:20 PM CDTSpecial Weather StatementBMXWalker40 min
Jun 12, 2:31 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas44 min
Jun 12, 2:39 PM CDTSpecial Weather StatementBMXMontgomery36 min
Jun 12, 2:49 PM CDTSevere Thunderstorm WarningBMXMontgomery18 min
Jun 12, 2:59 PM CDTSpecial Weather StatementBMXMontgomery31 min
Jun 12, 3:26 PM CDTSpecial Weather StatementBMXWinston34 min
Jun 12, 3:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jun 12, 3:53 PM CDTSpecial Weather StatementBMXWinston37 min
Jun 12, 4:05 PM CDTSpecial Weather StatementBMXPike40 min
Jun 12, 4:18 PM CDTSpecial Weather StatementBMXWalker42 min
Jun 12, 4:24 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Jun 12, 4:56 PM CDTSpecial Weather StatementBMXTuscaloosa49 min
Jun 12, 5:01 PM CDTAreal Flood AdvisoryBMXFayette, Tuscaloosa, Walker119 min
Jun 12, 5:19 PM CDTSevere Thunderstorm WarningBMXTuscaloosa28 min
Jun 12, 5:28 PM CDTSpecial Weather StatementBMXFayette32 min
Jun 12, 5:44 PM CDTSpecial Weather StatementBMXPickens31 min
Jun 12, 5:45 PM CDTSpecial Weather StatementBMXGreene45 min
Jun 12, 5:49 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jun 12, 5:51 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa39 min
Jun 12, 6:17 PM CDTSpecial Weather StatementBMXLamar28 min
Jun 12, 6:28 PM CDTSpecial Weather StatementBMXGreene, Hale, Pickens47 min
Jun 12, 6:37 PM CDTSpecial Weather StatementBMXPickens38 min
Jun 12, 6:39 PM CDTSpecial Weather StatementBMXChambers36 min
Jun 12, 6:42 PM CDTSevere Thunderstorm WarningBMXChambers, Lee20 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.